Texas, 2006

Tornadoes and Flash Flood in Texas, April 28 to 29, 2006

April 28 to 29, 2006 · NWS FWD · 35 events in 18 counties and zones

15 thunderstorm wind, 12 hail, 5 tornado, 1 flash flood, 1 high wind, 1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$762,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 28, 11:50 AM CST, 15 minutes earlier.

Area forecast discussion, Apr 28, 11:50 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1250 PM CDT FRI APR 28 2006

.AVIATION...SHOWERS/TSTMS INCREASING IN AREAL COVERAGE EARLY THIS
AFTN AND THIS TREND IS EXPECTED TO CONTINUE THROUGH THE LATE AFTN
INTO TONIGHT.  UPPER LOW IS STILL TO THE WEST AND EXPECT TSTMS TO
ALSO INCREASE OVER WEST TX WITHIN THE NEXT FEW HOURS.  TIMING OF
NIGHTTIME SQUALL LINE IS STILL QUESTIONABLE WITH MODELS SLOWING
THINGS DOWN A BIT.  HAVE HIGHLIGHTED THE 05-10Z TIMEFRAME FOR THE
BULK OF THE THUNDERSTORM ACTIVITY AT AREA TERMINALS.  UNTIL
THEN...MVFR CIGS TO PREVAIL MOST AREAS THROUGH THE AFTN WITH GRADUAL
LOWERING EXPECTED LATER TONIGHT WITH INCREASING PRECIP CHANCES.
PRECIP WILL END WEST TO EAST EARLY SAT MORNING WITH VFR CONDS
EXPECTED BY LATE MORN/EARLY AFTN... /DUNN/

&&

.UPDATE...
A TORNADO WATCH #256 HAS BEEN ISSUED FOR EASTLAND...JACK...STEPHENS
AND YOUNG COUNTIES UNTIL 7 PM CDT. AN UPDATE WAS SENT EARLIER
TO JUST ADD THE WATCH. ANOTHER UPDATE WAS SENT A FEW MINUTES
AGO TO ADJUST TEMPERATURES AND POPS. #58

&&

.PREV DISCUSSION...
ISSUED 320 AM CDT FRI APR 28 2006

..PROGRESSIVE...WET PATTERN FOR NORTH TEXAS THROUGH NEXT FRIDAY...

UPPER LOW OVER S AZ WILL EJECT EASTWARD TODAY AND INTO THE HEART OF
THE COUNTRY SAT AFTN. LOW LEVEL MOISTURE IS INCREASING ON STRONG WAA
LLJ THIS MORNING AND WILL PRIME OUR ATMOSPHERE FOR STRONG LIFT AND
JET DYNAMICS ARRIVING THIS EVENING THROUGH EARLY SAT. EXPECT SOME
PRE-SYSTEM SHRA AND TSRA THIS AFTERNOON...THEN MAIN EVENT ARRIVES
OVERNIGHT AS A MCS FORMS OUT WEST AND PUSHES A SQUALL LINE THROUGH
NTX. STORMS PARAMETERS...LI/S WILL BE IN THE MINUS 2 TO 4 RANGE...
MUCAPES BETTER THAN 1200 J/KG...50+KTS OF VERTICAL SHEAR...
STEEPENING MID-LEVEL LAPSE RATES AND ETA HELICITY OVER 350 M2/S2.
LARGE HAIL...STRONG DAMAGING WINDS AND HEAVY RAINFALL 1-3 INCHES ARE
POSSIBLE TONIGHT.

SURFACE WINDS WILL BE INCREASING TODAY AND QUITE BREEZY OVERNIGHT AS
PRESSURE FALLS TIGHTEN THE PRESSURE GRADIENT.  FOR ON WILL ON 15-25
MOST AREAS....BUT SOME MAY HIT 20-30 FOR A WHILE JUST AHEAD OF THE
SQUALL LINE. EXPECT THE STORMS TO EXIT OUR EASTERN COUNTIES BY EARLY
TO MID AFTERNOON SAT.

UPPER SYSTEM WILL NEARLY STALL OVER IOWA SUN-MON NGT WITH POTENTIAL
FOR A NORTHWEST FLOW SHORTWAVE PRODUCING SOME RAINFALL MON-TUES. AS
THE SYSTEM EJECTS EAST WED AN UP STREAM TROUGH WILL SLIDE INTO THE
THE MIDWEST WITH A COLD FRONT PUSHING THROUGH NTX THURS MORNING WITH
ANOTHER CHANCE FOR RAIN THU-FRI.

COVER CLOUD...WIND AND RAIN WILL KEEP DIURNAL CHANGES SMALL FOR THE
NEXT 36 HOURS...THEN TEMPS WILL NEAR OR SLIGHTLY BELOW NORMAL
THROUGH MID WEEK.  HAVE COOLED TEMPS A LITTLE MORE BEHIND NEXT WEEK
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  61  75  57 /  50 100  40  10
WACO, TX              77  62  80  54 /  50 100  40  10
PARIS, TX             72  63  73  52 /  50 100  60  20
DENTON, TX            75  60  75  53 /  50 100  40  10
MCKINNEY, TX          75  61  73  52 /  50 100  50  10
DALLAS, TX            76  61  75  57 /  50 100  40  10
TERRELL, TX           75  62  75  54 /  50 100  50  20
CORSICANA, TX         75  63  76  55 /  50 100  50  20
TEMPLE, TX            80  62  80  54 /  50 100  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM FRIDAY FOR TXZ100-TXZ101-TXZ115-TXZ129.

&&

/58
Hazardous weather outlook, Apr 28, 8:33 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
933 AM CDT FRI APR 28 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
933 AM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
WEST OF A GRAHAM ...STEPHENVILLE...LAMPASAS LINE. THERE IS ALSO A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH
TEXAS.  THE MAIN THREAT WILL BE LARGE HAIL...AND DAMAGING
WINDS...ALONG WITH THE POSSIBILITY OF A FEW TORNADOES...MAINLY IN
WESTERN PORTIONS THIS AFTERNOON AND EVENING.

WIDELY SCATTERED THUNDERSTORMS ACROSS NORTH TEXAS THIS MORNING WILL
INCREASE IN COVERAGE THIS AFTERNOON AS TEMPERATURES WARM AND
ABUNDANT MOISTURE IS ADVECTED INTO THE REGION. IN ADDITION...BY LATE
THIS AFTERNOON MID LEVEL COOLING AND INCREASING UPPER LEVEL
INSTABILITIES WILL MOVE EASTWARD ACROSS TEXAS...ALLOWING FOR RAPID
THUNDERSTORM DEVELOPMENT ALONG THE DRY LINE IN WEST TEXAS. THIS AREA
OF STORMS WILL MOVE EAST INTO NORTH TEXAS DURING THE EVENING HOURS.
AS THE STORM COMPLEX MOVES ACROSS NORTH TEXAS OVERNIGHT...LOCALLY
HEAVY RAINFALL IS POSSIBLE...WITH ISOLATED AMOUNTS IN EXCESS OF TWO
INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY MORNING IN
EASTERN PORTIONS AS THE STORM COMPLEX EXITS THE REGION.
THUNDERSTORMS CHANCES WILL QUICKLY END FROM WEST TO EAST SATURDAY
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER FAR WESTERN SECTIONS
OF NORTH TEXAS BY EARLY EVENING...WITH ACTIVATION LIKELY OVER THE
REMAINDER OF NORTH TEXAS DURING THE OVERNIGHT HOURS.

In the hours before

Special weather statement, Apr 28, 10:37 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1137 AM CDT FRI APR 28 2006

TXZ100>101-115-129-290000-
EASTLAND-JACK-STEPHENS-YOUNG-
1137 AM CDT FRI APR 28 2006

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 256 IN
EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING AREA...

IN TEXAS THIS WATCH INCLUDES 4 COUNTIES

IN NORTH CENTRAL TEXAS

EASTLAND... JACK... STEPHENS...
YOUNG...

THIS INCLUDES THE CITIES OF...BRECKENRIDGE...CISCO...EASTLAND...
GORMAN...GRAHAM...JACKSBORO...OLNEY AND RANGER.
Special weather statement, Apr 28, 10:52 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 AM CDT FRI APR 28 2006

TXZ115-129-281715-
EASTLAND-STEPHENS-
1152 AM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER UPDATE FOR EASTLAND AND STEPHENS COUNTIES...

AT 1152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF CISCO...MOVING NORTHEAST AT 40
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...CRYSTAL
FALLS...EASTLAND...GUNSIGHT...HARPERSVILLE...IVAN AND RANGER.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Apr 28, 10:57 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CDT FRI APR 28 2006

TXZ130-281730-
ERATH-
1157 AM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER UPDATE FOR ERATH COUNTY...

AT 1157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF STEPHENVILLE...MOVING
NORTHEAST AT 40 MPH.

A SECOND DEVELOPING THUNDERSTORM WAS LOCATED NEAR DUBLIN. THIS STORM
WAS ALSO MOVING NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BLUFF DALE...DUBLIN...
HUCKABAY...LINGLEVILLE...MORGAN MILL AND STEPHENVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
Special weather statement, Apr 28, 11:22 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1222 PM CDT FRI APR 28 2006

TXZ115-281745-
STEPHENS-
1222 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER UPDATE FOR STEPHENS COUNTY...

AT 1222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF BRECKENRIDGE...MOVING NORTHEAST
AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...GUNSIGHT...
HARPERSVILLE AND IVAN.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
Special weather statement, Apr 28, 11:33 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 PM CDT FRI APR 28 2006

TXZ117-131-281815-
HOOD-PARKER-
1233 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER UPDATE FOR HOOD AND PARKER COUNTIES...

AT 1233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF GRANBURY...MOVING NORTHEAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...BRIAR...
GRANBURY...HUDSON OAKS...OAK TRAIL SHORES...RENO...WEATHERFORD AND
WILLOW PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
Special weather statement, Apr 28, 12:03 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CDT FRI APR 28 2006

TXZ130-281830-
ERATH-
103 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER UPDATE FOR ERATH COUNTY...

AT 103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DUBLIN...MOVING NORTHEAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUFF DALE...DUBLIN...MORGAN
MILL...PURVES AND STEPHENVILLE.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR PARTS OF ERATH COUNTY BY 115 PM.

The radar

The Dyess AFB radar (KDYX), 93 km away, was scanning. The volume nearest the first event began at 18:06 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 12 hail, 5 tornado, 1 flash flood, 1 high wind, 1 heavy rain. Local standard time, as filed.

Hail, Comanche

When
April 28, 12:05 PM CST
Where
Comanche County, Comanche
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.900, -98.617

Hail, Erath

When
April 28, 2:10 PM CST
Where
Erath County, Bluff Dale
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.350, -98.017

Reported between Bluff Dale and Chalk Mountain.

Hail, Bosque

When
April 28, 2:17 PM CST
Where
Bosque County, 2 mi N of Walnut Spgs
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.100, -97.750

Thunderstorm Wind, Bosque

When
April 28, 2:17 PM CST
Where
Bosque County, Walnut Spgs
Measured
78 kt (90 mph) estimated sustained
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.067, -97.750

A metal roof was blown off and trees blown down.

Thunderstorm Wind, Cooke

When
April 28, 6:43 PM CST to 6:50 PM CST
Where
Cooke County, 1 mi NE of Era
Measured
78 kt (90 mph) estimated sustained
Property damage
$300,000
Reported by
NWS STORM SURVEY
Coordinates
33.517, -97.283

A damage survey conducted by the National Weather Service in Fort Worth found that a downburst occurred in Cooke County. Widespread wind damage occurred to mobile homes and outbuildings, and several permanent buildings sustained roof damage. Mobile homes were rolled several times by the strong winds. Several metal industrial buildings and airport hangars were damaged...some extensively. Fifteen planes at the Gainesville Municipal Airport were damaged as they were pushed into each other. The roof of a motel was blown off just west of Interstate 35, and a porch of another motel just east of the Interstate was removed. Interstate 35 was shut down in both directions due to debris covering road. Power lines, signs, and trees were also knocked down. Garage doors were blown inside out. Winds speeds were generally 60 MPH, but likely reached as high as 90 MPH at some points in the damage path.

Thunderstorm Wind, Cooke

When
April 28, 6:44 PM CST
Where
Cooke County, Gainesville
Measured
57 kt (66 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.633, -97.150

Hail, Cooke

When
April 28, 6:45 PM CST
Where
Cooke County, Gainesville
Measured
1.75 in hail
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
33.633, -97.150

Many windows were broken and cars damaged across the city due to golf ball-size hail.

Hail, Grayson

When
April 28, 7:08 PM CST
Where
Grayson County, Whitesboro
Measured
3 in hail
Property damage
$30,000
Reported by
AMATEUR RADIO
Coordinates
33.650, -96.917

Baseball to teacup-size hail reported.

Thunderstorm Wind, Grayson

When
April 28, 7:27 PM CST
Where
Grayson County, Southmayd
Measured
61 kt (70 mph) estimated sustained
Reported by
GENERAL PUBLIC
Coordinates
33.467, -96.767

Trees blown down, with some snapped in half and stripped of their bark. Relayed by media.

Thunderstorm Wind, Palo Pinto

When
April 28, 7:30 PM CST
Where
Palo Pinto County, 9 mi NW of Palo Pinto
Measured
50 kt (58 mph) estimated sustained
Reported by
GENERAL PUBLIC
Coordinates
32.867, -98.417

Trees blown down across Highway 16 near Possum Kingdom Dam.

Hail, Stephens

When
April 28, 7:45 PM CST
Where
Stephens County, 5 mi SW of Ivan
Measured
2.75 in hail
Property damage
$15,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.817, -98.800

Baseball-size hail was reported by a NWS employee driving through the area. Report relayed by Midland NWS.

Hail, Palo Pinto

When
April 28, 7:55 PM CST
Where
Palo Pinto County, Graford
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
32.933, -98.250

Hail, Lampasas

When
April 28, 8:10 PM CST
Where
Lampasas County, Lampasas
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.067, -98.183

Thunderstorm Wind, Lampasas

When
April 28, 8:17 PM CST
Where
Lampasas County, Lampasas
Measured
52 kt (60 mph) estimated sustained
Reported by
AMATEUR RADIO
Coordinates
31.067, -98.183

Tornado, Lampasas

When
April 28, 8:18 PM CST
Where
Lampasas County, 9 mi NW of Kempner
Rating
F0
Path length
0.1 mi
Path width
25 yd
Reported by
LAW ENFORCEMENT
Coordinates
31.183, -98.100

Over open country; no damage reported.

Thunderstorm Wind, Coryell

When
April 28, 8:18 PM CST
Where
Coryell County, 3 mi S of Oglesby
Measured
50 kt (58 mph) estimated sustained
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
31.367, -97.517

Trees down on CR 315 and power lines down on CR 318.

Thunderstorm Wind, Parker

When
April 28, 8:23 PM CST
Where
Parker County, 7 mi NNE of Cool
Measured
52 kt (60 mph) estimated sustained
Reported by
AMATEUR RADIO
Coordinates
32.917, -97.950

Hail, Coryell

When
April 28, 8:30 PM CST
Where
Coryell County, 8 mi NW of Copperas Cove
Measured
1.5 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
31.217, -98.017

Relayed by media.

Thunderstorm Wind, Wise

When
April 28, 8:35 PM CST
Where
Wise County, 5 mi SSE of Bridgeport
Measured
52 kt (60 mph) estimated sustained
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
33.150, -97.733

60 MPH wind gust reported in Cottondale. Numerous trees and power lines were blown down.

Tornado, Wise

When
April 28, 8:38 PM CST
Where
Wise County, 7 mi SW of Boyd
Rating
F0
Path length
0.1 mi
Path width
25 yd
Reported by
EMERGENCY MANAGER
Coordinates
33.017, -97.667

No damage was reported.

Tornado, Wise

When
April 28, 8:45 PM CST to 8:47 PM CST
Where
Wise County, 1 mi W of Aurora
Rating
F1
Path length
0.4 mi
Path width
40 yd
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
33.067, -97.517

A tornado reportedly touched down along FM 4668 just west of Aurora. Trained spotters reported damage to a home under construction and to several trees. Volunteer firefighters also reported seeing debris.

Thunderstorm Wind, Parker

When
April 28, 9:00 PM CST
Where
Parker County, Springtown
Measured
50 kt (58 mph) estimated sustained
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
32.967, -97.683

Light pole blown down on a little league field.

Thunderstorm Wind, Parker

When
April 28, 9:00 PM CST
Where
Parker County, Springtown
Measured
61 kt (70 mph) estimated sustained
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
32.967, -97.683

Extensive wind damage reported near Springtown High School.

Hail, Denton

When
April 28, 9:25 PM CST
Where
Denton County, 1 mi W of Ponder
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.183, -97.317

Thunderstorm Wind, Coryell

When
April 28, 9:28 PM CST
Where
Coryell County, 8 mi NW of Copperas Cove
Measured
52 kt (60 mph) estimated sustained
Reported by
GENERAL PUBLIC
Coordinates
31.217, -98.017

Flash Flood, Montague

When
April 28, 9:30 PM CST to April 29, 3:00 AM CST
Where
Montague County, Nocona
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
33.800, -97.750

FM 1956 between Nocona and Nocona Hills and numerous other county roads were closed due to flooding. Some low lying homes were flooded.

Hail, Denton

When
April 28, 9:37 PM CST
Where
Denton County, Ponder
Measured
2.75 in hail
Property damage
$20,000
Reported by
AMATEUR RADIO
Coordinates
33.183, -97.300

Baseball-size hail between Ponder and Krum.

Tornado, Denton

When
April 28, 10:05 PM CST to 10:06 PM CST
Where
Denton County, Pilot Pt
Rating
F0
Path length
0.2 mi
Path width
10 yd
Reported by
NEWSPAPER
Coordinates
33.400, -96.967

The Pilot Point Fire Department reported a tornado touched down near the intersection of FM 455 and Massey Road. No damage was reported.

High Wind, Johnson

When
April 28, 11:00 PM CST
Where
Johnson forecast zone
Measured
50 kt (58 mph) estimated sustained
Reported by
PARK/FOREST SERVICE
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

A two-foot diameter tree was blown down near a campsite about twelve miles southwest of Cleburne.

Heavy Rain, Navarro

When
April 28, 11:00 PM CST
Where
Navarro County, Corsicana
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

The awning at an office supply store fell under the weight of heavy rains. A window was broken in the process.

Thunderstorm Wind, Bell

When
April 28, 11:01 PM CST
Where
Bell County, 8 mi NW of Temple
Measured
65 kt (75 mph) estimated sustained
Property damage
$60,000
Reported by
AMATEUR RADIO
Coordinates
31.183, -97.450

At least two mobile homes in Moffat were pushed more than three feet off of their foundations. A garage was destroyed and debris covered a nearby road. Several other structures including outbuildings were damaged or destroyed. The Moffat Fire Chief estimated winds in excess of 70 MPH.

Thunderstorm Wind, McLennan

When
April 28, 11:12 PM CST
Where
McLennan County, Moody
Measured
50 kt (58 mph) estimated sustained
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
31.317, -97.350

A fence was blown away.

Tornado, McLennan

When
April 28, 11:20 PM CST
Where
McLennan County, Waco
Measured
50
Rating
F1
Path length
0.8 mi
Path width
50 yd
Property damage
$200,000
Reported by
EMERGENCY MANAGER
Coordinates
31.550, -97.150

The National Weather Service in Fort Worth conducted a damage survey of the tornado that occurred in eastern Waco. Damage was first noted south of Kendall Lane, approximately 1.25 miles west of Loop 340. The tornado partially collapsed a two story house and damaged two other houses and numerous barns and outbuildings as it moved north-northeast between Kendall Lane and Orchard Lane. Several trees were also knocked down. The tornado dissipated north of Orchard Lane and deposited debris in a field to the north. Two people were injured as well as several horses.

Hail, Hill

When
April 28, 11:52 PM CST
Where
Hill County, 2 mi NW of Mt Calm
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
31.767, -96.900

Thunderstorm Wind, Hill

When
April 28, 11:52 PM CST
Where
Hill County, Mt Calm
Measured
50 kt (58 mph) estimated sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
31.750, -96.883

Several large tree limbs down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502033, 5502034, 5502035, 5502036, 5502038, 5502037, 5502172, 5502039, 5502040, 5502041, 5502173, 5502042, 5502095, 5502096, 5502097, 5502174, 5502098, 5502099, 5502100, 5502101, 5502170, 5502112, 5502171, 5502102, 5502103, 5502108, 5502104, 5502168, 5502111, 5502169, 5502105, 5502106, 5502107, 5502109, 5502110.